I own a portable bipolar radio frequency machine. I use it a lot on my face. will frequent treatments damage or easily wear off botox effects? what are other facial treatments that are damaging to botox? - Hearty
What Facial Treatments That Can Damage/easily Wear off Botox Effects?
Doctor Answers (6)
Most treatments are not damaging to BOTOX
Sometimes it is felt that doing facial exercises may help to make BOTOX wear off faster. Most treatments are not damaging to BOTOX. BOTOX binds a receptor and then leaves your body. The receptor is blocked and the muscle is relaxed during the time that it works. Doing other treatments with radio frequency should not affect the viability. This is different than with hyaluronic acid fillers. If you heat these products up or manipulate them a lot, they will go away a lot faster.
There are no facial treatments, such as facials, Microdermabrasion, lasers, that are known to effect the duration or effectiveness of Botox or Dysport injections. One precaution is that they if they are performed the same day you have your Botox/Dysport injection after the other procedures. This is to prevent potential local migration of the neurotoxin material.
No known way to reduce Botox injections' effectiveness
At this time we are not aware of any treatment, whether external or internal, that would reduce the effectiveness or duration of Botox injections. The Botox inhibits the neural transmitter's effect on the muscular receptor. Once this message pathway is blocked, one has to wait the three to four months for the Botox to fade.
You might also like...
Botox not affected by other treatments
Great question! Once botox has been taken up in the neuromuscular junction where it exerts its very specific and local effect, there are no treatments known to interfere with its action. If we do facial services - facials, laser, filler injection, thermage - on the same day as botox - the botox injection always comes after the other treatments so there is no interference. I typically do not combine same session botox with a laser treatment that can cause a lot of swelling such as fraxel.
Can Any Treatments to my Face Cause my Botox to Wear Off?
Hi Hearty. We do not know of any treatments that would effect your Botox, at least once the product has had a chance to take hold.
When we perform laser treatments and injection procedures on the same day, we always do the injections after the lasers just as a precaution, but the device you are speaking about and others like it should not affect your Botox or cause it to wear off more quickly.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.